Can anyone who has had gemcitabene therapy for pancreatic cancer tell me if dexamethasone is "standard" anti nausea treatment along with the gem? If so what side effects have you had from it? Trying to see if I really need steroids as well as all the other drugs being used! Thanks
I had a quick search and dexamethazone seems to be always given with gemcitabane. It is unlikely to be as an anti-nausea agent but more likely to prevent other side effects. So tread carefully.heers
I was given dexamethasone with gemcitabine for pancreatic cancer i found i could not sleep I was given them in tablets form as well to take for first 2 days at home.I had it for 2 treatments but dexamethasone was changed for another anti nausea medication.I was awake allnight with dexamethasone even with taking a sleeping tablet.The nausea was bearable with the change of medication but we are all different good luck hope this helps
the dexamethasone is a steroid, designed to further knock out your immune system so the chemo can work better. In me, they stick a lot in with the chemo, as well as anti-nausea stuff, via ports on the IV line. Looks like a plastics factory after a while.
It does nothing as an anti nausea agent, thats the tablets in the bottle with the green lid. (mentally lost it here, cant remember its name - will look it up if anyone wants it.)
Most notable side effect of dexamethasone is it causes muscle wastage - you dont find out until, suddenly, a flight of stairs is impossible.. you can exercise to head it off, but I didn't know that at the time. Saw a physio, he sorted it out with stretching exercises. And, eventually, it stops.
So. There.Hope that helps.
Andrew the oldhippy.
Cancer Council NSW would like to acknowledge the traditional custodians of the land on which we live and work.We would also like to pay respect to elders past and present and extend that respect to all other Aboriginal people.